1. Moisturizers. Some people cannot tolerate any moisturizer during withdrawal – especially in certain stages of withdrawal, but here are the moisturizers many of our forum members like to use. Please spot test everything to make sure the skin can tolerate the moisturizers or soaps and remember to only try one new thing at a time. Also note that the skin may accept something for a while and then become irritated at another stage of withdrawal when the same product is applied. Most people find emollients, ointments or balms made with simple ingredients to be more comfortable than creams or lotions.
Bentonite clay!!! Aztec Indian Healing Clay! Bathe in it for 1-2 hours, facial/hand masks for 30mins, drink two cups of it daily. It is helping me so much with my tsw journey I can not stress how powerful this thing is in helping my body detox from the many years of corticosteroid usage! Please help me spread this message to all TSW sufferers, we should not have to go through the hell that this sickness inflicts on us mentally, physically, and spiritually. Dead sea salt baths mixed with a cup of bentonite clay is double the effective!! Spread the word and do more research if you do not believe me!
Topical and systemic steroids have proven to be invaluable agents in the treatment of a wide range of disorders, but their use is not without potential complications. Before initiation of therapy with systemic steroids, a personal or family history of cataracts, glaucoma, hypertension, diabetes, hyperlipidemia, renal stones, peptic ulceration, and current infection or pregnancy should be ascertained, because these patients have an increased risk of complications. Prior to long-term therapy with systemic steroids, blood pressure measurement, tuberculin skin test, and anergy panel are recommended. Monthly follow-up may include measurements of weight, blood pressure, electrolytes, and blood sugar and guaiac testing of the stool. To prevent the ocular complications of steroid therapy, routine screening is indicated (Table 1). Screening for cataracts, which occur most commonly as a sequela of continuous systemic steroid use, may be performed by slit-lamp examinations conducted three or four times a year for patients on long-term therapy and twice a year for patients taking intermittent topical ocular or systemic steroids. Glaucoma is more often associated with topical ocular or periocular steroids than with systemic steroids; recommended screening includes a baseline intraocular pressure measurement, then routine pressure measurements taken every few weeks initially, then every few months. Ocular rebound inflammation may develop secondary to rapid tapering or abrupt discontinuation of topical ocular steroid use and is best prevented with gradual tapering. Opportunistic infections of the eye include bacterial, viral, and fungal infections and are most often associated with the use of topical ocular steroids. Ophthalmologic evaluation is indicated promptly if patients treated with ocular steroids develop ocular discharge, pain, photophobia, or redness.